Alert archive / Oregon / Gale Warnings in 2008
Gale Warning 41, NWS Medford, OR
NWS Medford, OR issued this gale warning at Nov 7, 2008, 3:29 AM PST. It took effect at Nov 7, 2008, 4:00 PM PST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2008, 3:29 AM PST (11:29 UTC)
- In effect from
- Nov 7, 2008, 4:00 PM PST
- Expired
- Nov 8, 2008, 1:00 PM PST
- In force
- 21 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS76 KMFR 071129 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 329 AM PST FRI NOV 7 2008 PZZ350-370-072330- /O.CON.KMFR.SW.Y.0099.000000T0000Z-081108T0000Z/ /O.NEW.KMFR.SI.Y.0109.081107T1500Z-081108T0000Z/ /O.UPG.KMFR.GL.A.0026.081108T0000Z-081108T0900Z/ /O.NEW.KMFR.SE.W.0045.081108T0000Z-081108T1200Z/ /O.NEW.KMFR.GL.W.0041.081108T0000Z-081108T1200Z/ /O.UPG.KMFR.SE.A.0023.081108T0000Z-081108T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM- 329 AM PST FRI NOV 7 2008 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM PST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST SATURDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST SATURDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST SATURDAY. IN ADDITION...A SMALL CRAFT ADVISORY FOR WINDS HAS BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM PST THIS AFTERNOON. THE HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SOUTH WINDS OF 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35 KT TODAY WILL PICK UP AGAIN LATE THIS AFTERNOON. WINDS WILL BE 25 TO 35 KT WITH GUSTS TO 40 KT LATE THIS AFTERNOON THROUGH TONIGHT AHEAD OF THE NEXT COLD FRONT. WINDS WILL VEER TO THE SOUTHWEST SATURDAY MORNING AS THE FRONT CROSSES THE WATERS AND DECREASE TO 20 TO 25 KT THROUGH SATURDAY AFTERNOON. COMBINED SEAS OF 8 TO 11 FEET WITH A DOMINANT PERIOD OF 10 SECONDS TODAY WILL RISE 10 TO 13 FEET AT 10 SECONDS FOR LATE THIS AFTERNOON THROUGH TONIGHT THEN SLIGHTLY AND BRIEFLY DIMINISH TO 9 TO 12 FEET AT 10 SECONDS FOR SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ356-376-072330- /O.NEW.KMFR.SI.Y.0109.081108T0000Z-081109T0000Z/ /O.EXB.KMFR.SW.Y.0099.081108T0000Z-081109T0000Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM- 329 AM PST FRI NOV 7 2008 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST SATURDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST SATURDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST SATURDAY. SOUTH WINDS OF 10 TO 20 KT TODAY WILL PICK UP AGAIN LATE THIS AFTERNOON. WINDS WILL BE 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35 KT TONIGHT AHEAD OF THE NEXT COLD FRONT. WINDS WILL VEER TO THE SOUTHWEST SATURDAY MORNING AS THE FRONT CROSSES THE WATERS BUT CONTINUE AT 15 TO 25 KT THROUGH SATURDAY AFTERNOON. COMBINED SEAS OF 7 TO 9 FEET WITH A DOMINANT PERIOD OF 10 SECONDS TODAY WILL RISE TO 9 TO 12 FEET AT 10 SECONDS FOR LATE THIS AFTERNOON THROUGH SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ DW
3 follow-up statements
000 WHUS76 KMFR 072212 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 212 PM PST FRI NOV 7 2008 PZZ350-370-081115- /O.CON.KMFR.SI.Y.0109.000000T0000Z-081108T0000Z/ /O.CON.KMFR.SW.Y.0099.000000T0000Z-081108T0000Z/ /O.EXT.KMFR.SE.W.0045.081108T0000Z-081110T1200Z/ /O.CON.KMFR.GL.W.0041.081108T0000Z-081108T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM- 212 PM PST FRI NOV 7 2008 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 AM PST MONDAY... ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 4 AM PST MONDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SOUTH WINDS OF 25 TO 35 KT WITH FREQUENT GUSTS TO 40 KT WILL DEVELOP THIS EVENING AHEAD OF THE NEXT COLD FRONT. WINDS WILL VEER TO THE SOUTHWEST SATURDAY MORNING AS THE FRONT CROSSES THE WATERS AND DECREASE TO 20 TO 25 KT THROUGH SATURDAY AFTERNOON. COMBINED SEAS OF 10 TO 13 FEET AT 10 SECONDS WILL DEVELOP THIS EVENING AND INCREASE TO 14 TO 18 FOOT BY EARLY SUNDAY MORNING AS A NORTHWEST SWELL OF 15 TO 16 FOOT AT 12 SECONDS MOVES INTO THE WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ356-376-081115- /O.CON.KMFR.SI.Y.0109.081108T0000Z-081109T0000Z/ /O.CON.KMFR.SW.Y.0099.081108T0000Z-081109T0000Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM- 212 PM PST FRI NOV 7 2008 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY. SOUTH WINDS OF 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35 KT WILL DEVELOP TONIGHT AHEAD OF THE NEXT COLD FRONT. WINDS WILL VEER TO THE SOUTHWEST SATURDAY MORNING AS THE FRONT CROSSES THE WATERS BUT CONTINUE AT 15 TO 25 KT THROUGH SATURDAY AFTERNOON. COMBINED SEAS OF 7 TO 9 FEET WITH A DOMINANT PERIOD OF 10 SECONDS TODAY WILL RISE TO 9 TO 12 FEET AT 10 SECONDS THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ MWJ
000 WHUS76 KMFR 080525 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 925 PM PST FRI NOV 7 2008 PZZ356-376-082100- /O.EXT.KMFR.SW.Y.0099.000000T0000Z-081108T1200Z/ /O.CON.KMFR.SI.Y.0109.000000T0000Z-081109T0000Z/ /O.EXB.KMFR.SE.W.0045.081108T1200Z-081109T0000Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM- 925 PM PST FRI NOV 7 2008 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 4 AM PST SATURDAY... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 4 AM TO 4 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...IN EFFECT FROM 4 AM TO 4 PM PST SATURDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 4 AM PST SATURDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY. SOUTH WINDS WILL INCREASE TO 20 TO 30 KT TONIGHT WITH A FEW GUSTS OF 35 TO 40 KT OVER THE NORTH PORTION OF THE WATERS...STRONGEST GENERALLY NEAR AND WEST OF CAPE BLANCO AS A COLD FRONT ENTERS THE WATERS. WINDS WILL BECOMING SOUTHWEST AND THEN WEST AT 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35 KT IN THE NORTH PORTION...PARTICULARLY NEAR CAPE BLANCO...SATURDAY MORNING AS SECONDARY FRONT CROSSES THE WATERS. COMBINED SEAS OF 6 TO 9 FEET AT 10 SECONDS THIS EVENING WILL BUILD AND STEEPEN 8 TO 12 FEET AT 8 TO 10 SECONDS BY DAYBREAK...AND THEN BUILD FURTHER TO 10 TO 14 FEET AT 8 TO 10 SECONDS ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ350-370-082100- /O.EXT.KMFR.GL.W.0041.000000T0000Z-081108T2100Z/ /O.CON.KMFR.SE.W.0045.000000T0000Z-081110T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM- 925 PM PST FRI NOV 7 2008 ...GALE WARNING NOW IN EFFECT UNTIL 1 PM PST SATURDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 1 PM PST SATURDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY. SOUTH WINDS WILL RAPIDLY INCREASE TONIGHT TO 20 TO 30 KT WITH FREQUENT GALE FORCE GUSTS OF 35 TO 45 KT AS A COLD FRONT MOVES THROUGH THE WATERS. A SECONDARY COLD FRONT SATURDAY MORNING WILL BRING SOUTHWEST AND THEN WEST WINDS OF 20 TO 30 KT WITH GUSTS AROUND 40 KT THROUGH EARLY AFTERNOON. COMBINED SEAS OF 8 TO 11 FEET AT 8 TO 10 SECONDS THIS EVENING WILL BUILD TO 10 TO 12 FEET BY DAYBREAK AND THEN BUILD FURTHER TO 13 TO 15 FEET AT 10 SECONDS ON SATURDAY. INCOMING NORTHWEST SWELL OF 14 TO 16 FEET SATURDAY NIGHT THROUGH EARLY SUNDAY MORNING WILL CONTINUE HAZARDOUS SEAS WARNING CONDITIONS THROUGH EARLY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ BTL
000 WHUS76 KMFR 081122 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 322 AM PST SAT NOV 8 2008 PZZ356-376-090030- /O.CAN.KMFR.SW.Y.0099.000000T0000Z-081108T1200Z/ /O.EXT.KMFR.SE.W.0045.081108T1122Z-081110T0400Z/ /O.EXT.KMFR.SI.Y.0109.000000T0000Z-081109T1200Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM- 322 AM PST SAT NOV 8 2008 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 8 PM PST SUNDAY... ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 4 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS EARLY THIS MORNING TO A HAZARDOUS SEAS WARNING. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 8 PM PST SUNDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 4 AM PST SUNDAY. SOUTH WINDS WILL REACH 25 TO 30 KT WITH OCCASIONAL GALE FORCE GUSTS OF 35 TO 40 KT AS A COLD FRONT MOVES THROUGH THE WATERS THIS MORNING. WINDS WILL VEER TO THE SOUTHWEST AROUND NOON AND THEN DECREASE TO WEST WINDS OF 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35 KT LATE IN THE AFTERNOON. COMBINED SEAS OF 8 TO 11 FEET AT 10 SECONDS EARLY THIS MORNING WILL BUILD TO 13 TO 15 FEET AT 10 SECONDS BY THIS AFTERNOON. SEAS WILL CONTINUE TO INCREASE TONIGHT WITH AN INCOMING NORTHWEST SWELL OF 14 TO 16 FEET AT 11 SECONDS THROUGH SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ350-370-090030- /O.EXT.KMFR.SE.W.0045.000000T0000Z-081110T0400Z/ /O.CON.KMFR.GL.W.0041.000000T0000Z-081108T2100Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM- 322 AM PST SAT NOV 8 2008 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 8 PM PST SUNDAY... ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 8 PM PST SUNDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. SOUTH WINDS WILL REACH 25 TO 35 KT WITH FREQUENT GALE FORCE GUSTS OF 35 TO 45 KT AS A COLD FRONT MOVES THROUGH THE WATERS THIS MORNING. WINDS WILL VEER TO THE SOUTHWEST AROUND NOON AND THEN DECREASE TO WEST WINDS OF 20 TO 30 KT WITH OCCASIONAL GUSTS OF 35 TO 40 KT LATE IN THE AFTERNOON. COMBINED SEAS OF 9 TO 12 FEET AT 10 SECONDS EARLY THIS MORNING WILL BUILD TO 13 TO 15 FEET AT 10 SECONDS BY THIS AFTERNOON. SEAS WILL CONTINUE TO INCREASE TONIGHT WITH AN INCOMING NORTHWEST SWELL OF 14 TO 16 FEET AT 11 SECONDS THROUGH SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ DW
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Nov 6, 8:31 PM PST, 6 hours 58 minutes earlier.
Area forecast discussion, Nov 6, 8:31 PM PST, 6 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
831 PM PST THU NOV 6 2008
.DISCUSSION...UPDATED TO ADD AREAS OF FOG IN THE VALLEYS WEST AND
EAST OF THE CASCADES OVERNIGHT TONIGHT INTO FRIDAY MORNING. A
FIRST LOOK AT THE 0Z NAM SUGGEST THE ONSET OF RAIN MAY BE DELAYED
UNTIL AROUND MIDNIGHT AT THE COAST AND EARLY SATURDAY MORNING
INLAND. WE MAY END UP SCALING BACK THE POPS FOR FRIDAY AFTERNOON
AND FRIDAY NIGHT...BUT THE MID SHIFT WILL MAKE A FINAL DECISION ON
THAT. REST OF THE FORECAST LOOKS GOOD AND NO OTHER CHANGES WILL BE
MADE.
&&
.AVIATION...AMPLE LOW LEVEL MOISTURE EXIST THIS EVENING AND WITH
AIR AND DEWPOINT TEMPERATURES CLOSE OVER MOST OF THE AREA...WOULD
EXPECT CIGS TO LOWER OVERNIGHT TONIGHT ALONG WITH REDUCED
VISIBILITIES WITH AREAS OF FOG EXPECTED TO DEVELOP IN THE VALLEYS
WEST AND EAST OF THE CASCADES. VIS COULD LOWER TO NEAR A MILE WITH
WESTSIDE VALLEYS OCCASIONALLY LOWERING TO AROUND A HALF MILE. LIFR
CONDITIONS WILL BE THE PREDOMINATE CONDITION AFTER MIDNIGHT OR SO
AND WILL CONTINUE INTO FRIDAY MORNING BEFORE VIS AND CIGS
INCREASE.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...GALE WATCH FROM FRIDAY AFTERNOON THROUGH
LATE FRIDAY NIGHT FOR PZZ350-PZZ370.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 1 AM PST FRIDAY FOR PZZ370.
HAZARDOUS SEAS WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
NIGHT FOR PZZ350-PZZ370.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST FRIDAY
FOR PZZ350-PZZ370.
99/99/99The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 8:06 PM PST | Gale Watch | MFR | 7 hr | |
| Nov 7, 3:29 AM PST | Hazardous Seas Warning | MFR | 72 hr | |
| Nov 7, 3:29 AM PST | Small Craft Advisory for Winds | MFR | 55 hr | |
| Nov 7, 1:57 PM PST | Winter Weather Advisory | MFR | Douglas, Jackson, Josephine, Klamath | 32 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.